Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jan 31, 2016, 4:43 PM PST for Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2016, 4:43 PM PST (00:43 UTC)
- Expired
- Jan 31, 2016, 5:30 PM PST
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
413
WUUS55 KVEF 010043
SVRVEF
NVC003-010130-
/O.NEW.KVEF.SV.W.0006.160201T0043Z-160201T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PST SUN JAN 31 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 530 PM PST
* AT 442 PM PST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER DOLOMITE CAMPGROUND...OR NEAR MT. CHARLESTON...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAINBOW CANYON...LONE MOUNTAIN...MT. CHARLESTON...
RED ROCK CANYON...SPRING MOUNTAINS...CENTENNIAL HILLS...
SUMMERLIN... BLUE DIAMOND... MARY JANE FALLS CAMPGROUND...
WILLOW CREEK CAMPGROUND... KYLE CANYON CAMPGROUND...
RED ROCK CANYON CAMPGROUND... LOVELL CANYON CAMPGROUND...
HILLTOP CAMPGROUND...SPRING MOUNTAIN RANCH...
MAHOGANY GROVE CAMPGROUND AND FLOYD LAMB STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3604 11571 3625 11588 3672 11588 3665 11547
3641 11513 3606 11544
TIME...MOT...LOC 0042Z 228DEG 38KT 3631 11566
$$
SC2 follow-up statements
472
WWUS55 KVEF 010057
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM PST SUN JAN 31 2016
NVC003-010130-
/O.CON.KVEF.SV.W.0006.000000T0000Z-160201T0130Z/
CLARK NV-
457 PM PST SUN JAN 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PST
FOR NORTHWESTERN CLARK COUNTY...
AT 455 PM PST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORN CREEK VISITORS CENTER...OR 12 MILES NORTHEAST OF
MT. CHARLESTON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...RAINBOW CANYON...LONE MOUNTAIN...MT.
CHARLESTON...RED ROCK CANYON...SPRING MOUNTAINS...CENTENNIAL
HILLS...SUMMERLIN...BLUE DIAMOND...MCWILLIAMS CAMPGROUND...MARY JANE
FALLS CAMPGROUND...WILLOW CREEK CAMPGROUND...KYLE CANYON
CAMPGROUND...RED ROCK CANYON CAMPGROUND...LOVELL CANYON
CAMPGROUND...HILLTOP CAMPGROUND...CORN CREEK VISITORS
CENTER...SPRING MOUNTAIN RANCH...MAHOGANY GROVE CAMPGROUND AND FLOYD
LAMB STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3604 11571 3625 11588 3672 11588 3665 11547
3641 11513 3606 11544
TIME...MOT...LOC 0055Z 228DEG 41KT 3643 11549
$$
SC299
WWUS55 KVEF 010122
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 PM PST SUN JAN 31 2016
NVC003-010130-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-160201T0130Z/
CLARK NV-
522 PM PST SUN JAN 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK COUNTY WILL
EXPIRE AT 530 PM PST...
THE STORM OVER THE SPRING MOUNTAINS HAS WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. WIND GUSTS OF 51 MPH WERE
OBSERVED IN INDIAN SPRINGS.
LAT...LON 3604 11571 3625 11588 3672 11588 3665 11547
3641 11513 3606 11544
TIME...MOT...LOC 0112Z 228DEG 38KT 3643 11549
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 3:55 PM PST, 48 minutes earlier.
Area forecast discussion, Jan 31, 3:55 PM PST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PST SUN JAN 31 2016 .SYNOPSIS...A POTENT PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND WIDESPREAD RAIN AND SNOW TO THE AREA TONIGHT AND MONDAY. DRY WEATHER AND CALMER WINDS RETURN BEGINNING TUESDAY BUT TEMPERATURES WILL BE SIGNIFICANTLY COOLER. TEMPERATURES WILL WARM THROUGH THE REMAINDER OF THE WORK WEEK RETURNING CLOSER TO NORMAL OVER THE WEEKEND. && .DISCUSSION...ADVERTISED COLD UPPER LOW PRODUCING A WIDE RANGE OF WEATHER ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. A LEAD SHORTWAVE MOVING ACROSS THE WESTERN MOJAVE DESERT CURRENTLY PRODUCING A LINE OF SEVERE THUNDERSTORMS BETWEEN BARSTOW AND RIDGECREST. VELOCITY ESTIMATES FROM THE EDWARDS AFB THAT PROMPTED THE SEVERE THUNDERSTORM WARNING WERE BETWEEN 60 AND 70 KTS. MADE NO CHANGE TO OUR WINTER WEATHER PRODUCTS. SNOW WILL START TAPERING AFTER THIS EVENING OR JUST AFTER MIDNIGHT IN PARTS OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES. LATER SHIFTS SHOULD BE ABLE TO CLEAR ZONES AS NEEDED. HEAVIEST SNOW FOR THE SPRING MTNS...SHEEP RANGE AND LINCOLN COUNTY IS FROM NOW THROUGH LATE THIS EVENING. LINCOLN COUNTY SHOULD BE MORE IMPACTED BY THE AREA OF WRAP AROUND PRECIPITATION BUT AMOUNTS SHOULD NOT MATCH WHAT OCCURS THIS EVENING. NORTHERN AND SOUTHERN MOHAVE COUNTY WILL BE LAST TO SEE THE COLD AIR ADVECTION SO NOT AS CONFIDENT THAT THE LOWER PLATEAU COMMUNITIES OF COLORADO CITY OR PIPE SPRINGS NATL MONUMENT WILL EXPERIENCE THE HEAVY SNOW BUT THE VIRGIN MTNS SHOULD MAKE OUT NICELY. ONLY CHANGE TO THE WIND PRODUCTS WAS TO INCLUDE THE LAS VEGAS IN THE WIND ADVISORY FOR LATER THIS EVENING THROUGH MONDAY. OTHER ITEM OF INTEREST WILL BE THE MUCH COLDER HIGH TEMPERATURES WITH FREEZING TEMPERATURES RETURNING TO MANY LOWER DESERT LOCALES TUESDAY, WEDNESDAY AND THURSDAY MORNINGS. BEYOND MID WEEK THE REGION WILL BE DRY AS TEMPERATURES CONTINUE TO WARM RETURNING CLOSER TO SEASONAL NORMALS FOR SUPER BOWL WEEKEND. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE ACROSS THE LAS VEGAS VALLEY AT THIS HOUR. EXPECT SHOWER ACTIVITY TO CONTINUE THROUGH EARLY EVENING BEFORE DRYING OUT FOR SEVERAL HOURS. A SECOND ROUND OF SHOWERS LOOK LIKELY TO IMPACT THE LAS VEGAS VALLEY AROUND 09Z THROUGH DAYBREAK...YIELDING PERIODICALLY REDUCED VISIBILITY IN THE STRONGEST ACTIVITY AND MOUNTAIN OBSCURATIONS DUE TO LOWERED CIGS. WIND- WISE...EXPECT SOUTHWEST WINDS TO CONTINUE AT THE TERMINAL THROUGH ROUGHLY 08Z BEFORE WINDS SHIFT TO THE NORTHWEST. WINDS WILL LIKELY INCREASE IN THE BREAK IN PRECIPITATION THIS EVENING PRIOR TO THE WIND SHIFT TO THE NORTHWEST. NORTHWESTERLY WINDS BETWEEN 15-20KTS AND GUSTS 25-30KTS WILL CONTINUE THROUGH MONDAY. MECHANICAL TURBULENCE IS LIKELY FROM THIS EVENING THROUGH MONDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY CONTINUES ACROSS THE MOJAVE DESERT THIS AFTERNOON...YIELDING HEAVY RAIN...GUSTY WINDS...REDUCED CIGS AND VSBY IN AND AROUND THE STRONGEST ACTIVITY. A SECOND ROUND OF SHOWERS IS EXPECTED TO SPREAD ACROSS THE EASTERN HALF OF THE REGION OVERNIGHT AND GENERALLY LAST THROUGH MONDAY MORNING BEFORE CLEARING MONDAY AFTERNOON. HIGH...GUSTY WINDS CONTINUE ACROSS THE DESERTS AND IN THE COLORADO RIVER VALLEY AT THIS HOUR WITH SPEEDS GENERALLY RANGING FROM 25- 35KTS AND GUSTS 40-50KTS. KIFP AND KEED WILL SEE REDUCED VISIBILITY DUE TO BLOWING DUST IN THE REGION. WINDS ARE EXPECTED TO SHIFT NORTHWESTWARD THROUGH MONDAY MORNING...WITH SPEEDS INCREASING OUT OF THE NORTHWEST GENERALLY RANGING FROM 15-25KTS AND GUSTS 30-35KTS. MECHANICAL TURBULENCE WILL LIKELY BE AN ISSUE THROUGH MONDAY AFTERNOON. && DISCUSSION....PIERCE AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:16 PM PST | Severe Thunderstorm Warning | VEF | Nye | 18 min |
| Feb 1, 2:02 PM PST | Hard Freeze Warning | VEF | Clark, Nye | 20 hr |
| Feb 1, 2:02 PM PST | Hard Freeze Warning | VEF | Clark, Nye | 44 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.